MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-40G
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had a few dislocations and doctor was able to close reduce it without informing the rep.Physician decided to change to dual mobility for better stability.
 
Additional Manufacturer Narrative
Additional information: update to lot number.An event regarding dislocation involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection: visual inspection was performed as part of the material evaluation and indicated the following comments: damage consistent with the implantation/explantation process was observed on the distal rim, proximal rim and proximal surface.Burnishing, scratching and third body indentations were observed on the articulating surface which are common damage modes of uhmwpe.No materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis material evaluation was completed and indicated the following comments: ma: damage consistent with the implantation/explantation process was observed on the distal rim, proximal rim and proximal surface.Burnishing, scratching and third body indentations were observed on the articulating surface which are common damage modes of uhmwpe.No materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as no medical records were returned for review.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: the exact cause of the event could not be determined because insufficient information.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and /or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8955407
Report Number0002249697-2019-03044
Device Sequence Number13977975
Product Code LPH
UDI-Device Identifier07613327025361
UDI-Public07613327025361
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number623-00-40G
Device Lot NumberMD3ART
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR